MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030811
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a liver transplant, on the artery, the stapler was able to fire, the knife was stuck, and has not returned to its protective sheath.Nothing was done to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the instrument body displayed no abnormalities.The visual inspection of the cartridge noted the single use loading unit (sulu) was fully applied.Inspection under the microscope displayed nicks on the knife blade.Functionally, the knife blade and cam bars were reset.The instrument and sulu were cycled with acceptable results; the pushers advanced and the knife blade returned to its protective sheath.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed damage may occur if the instrument is applied over an obstruction.The instructions for use also states: when positioning the instrument on the application site ensure that no obstructions such as previously clips are incorporated into the instrument jaws.Firing over an obstruction may result in improperly formed staples.Improperly formed staples may result in leakage or disruption of the staple line.The root cause of the observed damage was due to the product not being used as indicated which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9708025
Report Number2647580-2020-00587
Device Sequence Number19663044
Product Code GDW
UDI-Device Identifier10884523003789
UDI-Public10884523003789
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K900129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number030811
Device Catalogue Number030811
Device Lot NumberP9J0179MY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1